MAUDE Adverse Event Report: MERIDIAN BIOSCIENCE INC. REVOGENE

MERIDIAN BIOSCIENCE INC. REVOGENE
Catalog Number 610210
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
On may 7, 2020, customer called technical support (ts) and reported hearing a loud noise during a test run on a revogene instrument and then smelled a burning odor.Customer stated that she immediately turned off the revogene instrument.Ts instructed customer to turn the revogene instrument back on in order to open the lid to see if a pie was dislodged, as this could potentially cause the series of events that were being reported.Customer stated that she was performing one patient test and the rest were mock pies.Ts asked customer if mock pies are removed after each test run and customer stated that, yes, they were.Once the lid was opened, customer stated that the pie containing the patient sample appeared to be slightly raised.Ts advised customer to check that all pies are secure, even after putting retention ring in place.Ts also advised customer to ensure that the sensors on the lid do not appear to have material coating them as a result of the dislodged pie, and if so, to wipe them off with alcohol.Ts advised customer that she will need to repeat the patient test from the beginning as the pie can not be reused.Customer to repeat testing.Customer reported that repeat testing worked as expected and there have been no further issues.Customer is satisfied with ts assistance and follow-up.It is a known failure mode that improperly setting pies in the rotor can lead to a "blocked rotor" and left unattended can result in the smell of heated plastic; however, the instrument will shut down if the rotor becomes blocked.The product labeling describes the importance of seating pies in the rotor properly.This complaint was found as part of a review for mdr 1524213-2024-00001 and after careful review, meridian has elected to report out of an extreme abundance of caution.There were no reported claims of serious injury or harm as a result of the burning smell.

Brand Name
REVOGENE
Common Device Name
REVOGENE
Manufacturer (Section D)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
Manufacturer (Section G)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
Manufacturer Contact
megan berling
3471 river hills dr.
cincinnati, OH 45244
MDR Report Key22331257
Report Number1524213-2025-00002
Device Sequence Number8410608
Product Code OOI
UDI-Device Identifier00840733102318
UDI-Public00840733102318
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K243922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number610210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2020
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown